Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 18, 2012, 4:34 AM EST. It took effect at Jan 18, 2012, 5:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 4:34 AM EST (09:34 UTC)
- In effect from
- Jan 18, 2012, 5:00 PM EST
- Expired
- Jan 19, 2012, 11:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
192 WHUS73 KAPX 180934 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 434 AM EST WED JAN 18 2012 LMZ323-344>346-181745- /O.CAN.KAPX.GL.W.0005.000000T0000Z-120118T1000Z/ /O.NEW.KAPX.GL.W.0006.120118T2200Z-120119T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 434 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347>349-181745- /O.CAN.KAPX.GL.W.0005.000000T0000Z-120118T1000Z/ /O.EXB.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/ /O.NEW.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 434 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ341-342-181745- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-120118T1000Z/ /O.NEW.KAPX.GL.W.0006.120118T2200Z-120119T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 434 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LSZ321-322-181745- /O.EXT.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/ /O.NEW.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 434 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
177 WHUS73 KAPX 181557 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EST WED JAN 18 2012 LHZ345>349-LSZ321-322-182200- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/ /O.UPG.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/ /O.EXB.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1057 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-182200- /O.EXT.KAPX.GL.W.0006.120118T2200Z-120120T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 AM EST WED JAN 18 2012 ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
421 WHUS73 KAPX 182110 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EST WED JAN 18 2012 LMZ323-341-342-344>346-191000- /O.CON.KAPX.GL.W.0006.120118T2200Z-120120T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 410 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LSZ321-322-191000- /O.CON.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 410 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
769 WHUS73 KAPX 190333 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 PM EST WED JAN 18 2012 LMZ323-341-342-344>346-191145- /O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1033 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LSZ321-322-191145- /O.CON.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1033 PM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
300 WHUS73 KAPX 190921 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EST THU JAN 19 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191730- /O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 421 AM EST THU JAN 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
572 WHUS73 KAPX 191545 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 AM EST THU JAN 19 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-192200- /O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1045 AM EST THU JAN 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
540 WHUS73 KAPX 192105 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST THU JAN 19 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-200400- /O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 PM EST THU JAN 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
458 WHUS73 KAPX 200401 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EST THU JAN 19 2012 LHZ347-348-201000- /O.EXP.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ /O.NEW.KAPX.SC.Y.0011.120120T0401Z-120120T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1101 PM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-200515- /O.EXP.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 PM EST THU JAN 19 2012 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 17, 11:46 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 17, 11:46 PM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1146 PM EST TUE JAN 17 2012
.SYNOPSIS.../ISSUED AT 352 PM/
LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST TONIGHT...WITH SNOW
TAPERING OFF TO LAKE EFFECT SNOW SHOWERS. ADDITIONAL ACCUMULATIONS
TONIGHT WILL REMAIN LIGHT. TEMPERATURES WILL TURN COLDER...REMAINING
BELOW AVERAGE FOR THE REMAINDER OF THE WORK WEEK...ALONG WITH
PERIODS OF LAKE EFFECT SNOW SHOWERS. TEMPERATURES WILL MODERATE THIS
WEEKEND...WITH ANOTHER SYSTEM BRINGING A CHANCE FOR RAIN OR SNOW
SATURDAY NIGHT INTO SUNDAY.
NS
&&
.SHORT TERM.../ISSUED AT 715 PM/...TONIGHT
SYNOPTIC SNOWFALL IS COMING TO AN END AT THE MOMENT...WITH A
TRANSITION TO BANDED LAKE EFFECT. CONDITIONS LOOK FAVORABLE FOR A
TIME THIS EVENING INTO AT LEAST THE FIRST HALF OF TONIGHT AS MUCH
COLDER AIR LEADS TO EXCELLENT OVER LAKE INSTABILITY (LAKE-850 MB
DELTA TS OF AROUND 20). MOISTURE ALSO LOOKS GOOD WITH MEAN 850-700
MB RH OF AROUND 70 PERCENT THROUGH 06Z...THEN SLOWLY DIMINISHING
TO ABOUT 45 PERCENT BY 12Z. MEAN SURFACE TO 850 MB FLOW IS ON THE
EDGE OF NNW AND NW THIS EVENING BUT MODELS ARE ADVERTISING SUBTLE
BACKING INTO THE NW OVERNIGHT. THEREFORE...HAVE EXPANDED THE
WINTER WEATHER ADVISORY INTO NW FLOW FAVORED COUNTIES AS WELL AS
THE ONGOING NNW COUNTIES. END TIME WILL BE 5 AM SO THE MIDSHIFT
HAS PLENTY OF TIME TO EVALUATE ONGOING ACTIVITY FOR POSSIBLE
CANCELLATIONS/EXTENT IONS. EXPECT ANOTHER 1 TO 4 INCHES OF SNOW IN
THE ADVISORY AREAS. ELSEWHERE...ONLY SCATTERED SNOW SHOWERS ARE
ANTICIPATED.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 352 PM/...WEDNESDAY AND BEYOND
WEDNESDAY...LOOKS LIKE THE WINDS SHIFT TO THE WEST AND THE SOUTHWEST
THROUGH THE DAY. WITH THE 850 MB TEMPERATURES STILL AROUND -15C BY
18Z AND THE MOISTURE STILL JUST A LITTLE SHORT OF 50% IN THE 850-700
MB LAYER WILL EXPECT THAT THERE WILL BE MINOR TO LIGHT SNOW AMOUNTS
AS THE LAKE SNOW PUSHES THROUGH THERE. BY THE END OF THE DAY, AS THE
NEXT SYSTEM PUSHES INTO THE REGION, THERE COULD BE SOME ENHANCEMENT
AS MOISTURE OUT AHEAD OF IT, HELPS TO KICK UP THE POTENTIAL.
JSL
QUIET WEATHER IS SHORT LIVED AS NEXT UPSTREAM SHORTWAVE TROF ARRIVES
WEDNESDAY NIGHT WITH ARCTIC FRONT SWEEPING INTO THE AREA. SOUTHERLY
LOW LEVEL FLOW WILL VEER MORE SOUTHWESTERLY OVERNIGHT AS FRONT
APPROACHES. LAKE ENHANCEMENT ALONG THE LAKE MICHIGAN COASTLINE
NORTHWARD TOWARD WESTERN MACKINAC COUNTY WITH DELTA T/S IN THE UPPER
TEENS AND INCREASING H8-H7 MOISTURE. WILL UP POPS TO CATEGORICAL
FOR THE OVERNIGHT HOURS IN THE SOUTHWEST FLOW FAVORED AREAS...WHERE
SEVERAL INCHES OF SNOW WILL BE POSSIBLE. SOUNDINGS ARE QUITE
FAVORABLE FOR A PERIOD OF MODERATE SNOW IN SOME OF THE COASTAL
LOCATIONS...WITH THE LIMITING FACTOR BEING HOW QUICKLY LOW LEVEL
WINDS VEER WESTERLY BY 12Z. AS WINDS SHIFT...LAKE EFFECT WILL
BECOME MORE SPREAD OUT AND GRADUALLY FOCUS FURTHER INLAND TOWARD
GAYLORD-KALKASKA. OVER EASTERN UPPER...LAKE ENHANCED SNOW OVER
WESTERN MACKINAC COUNTY WILL SHIFT TO A FOCUS WEST OF M-123 LATE AS
WINDS COME AROUND.
SNOW CONTINUES INTO THURSDAY WITH ARCTIC AIR PLUNGING INTO THE AREA
AND H8 TEMPS HEADED TOWARD -20C. WINDS FINALLY SETTLE INTO A
WEST/NORTHWEST FLOW. FORECAST SOUNDINGS QUITE FAVORABLE WITH LITTLE
TO NO INVERSION EVIDENT...DEEP MOISTURE AND THE BEST OMEGA CENTERED
BETWEEN -15 TO -18C /GOOD DENDRITIC GROWTH/. WE WILL ALSO HAVE
15-25KTS OF WIND...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW.
COULD EASILY SEE ADVISORY LEVEL EVENT FOR AREAS FROM I-75 WESTWARD
FOR LATER WEDNESDAY NIGHT INTO THURSDAY. DIMINISHING MOISTURE WILL
WEAKEN THE LAKE RESPONSE THURSDAY NIGHT...BUT ENOUGH RESIDUAL
INSTABILITY TO KEEP SNOWSHOWERS GOING IN WEST/NORTHWEST FLOW AREAS.
ADDITIONAL ACCUMULATIONS WILL BE LIGHT. OUTSIDE OF LINGERING LAKE
EFFECT...SINGLE DIGIT LOWS ARE LIKELY WITH BELOW ZERO READINGS
LIKELY.
FRIDAY...ANOTHER WEAK SHORTWAVE TROF WILL SKIRT JUST SOUTH OF THE
AREA AS HIGH PRESSURE OVER THE NORTHERN LAKES LIKELY SUPPRESSES THE
STORM TRACK TO THE SOUTH. CLOSE ENOUGH TO BRING LOW CHANCE POPS
INTO THE FORECAST FOR FRIDAY...MAINLY OVER SOUTHERN AREAS.
TEMPERATURES QUITE COLD...WITH HIGHS ONLY IN THE TEENS.
SATURDAY THROUGH TUESDAY...FAST FLOW CONTINUES ACROSS THE
CONUS...AND WHILE THE PERIOD WILL START COLD...WELL ADVERTISED
WARMING TREND STILL IN THE CARDS FOR THE END OF THE WEEKEND INTO
EARLY NEXT WEEK. STILL SOME DIFFERENCE IN THE MEDIUM RANGE MODELS
IN THE HANDLING OF NUMEROUS NORTHERN STREAM SHORTWAVES AND HOW MUCH
THIS WILL SUPPRESS THE EXPANDING WARM UP OVER THE CENTER OF THE
COUNTRY. EITHER WAY...WILL LIKELY SEE HIGH TEMPERATURES BACK ABOVE
FREEZING BY SUNDAY INTO EARLY NEXT WEEK. MAY EVEN HAVE A RAIN EVENT
TO DEAL WITH IN THE TUE/WED TIME FRAME AS SURFACE LOW WRAPS UP AND
PASSES THRU THE WESTERN LAKES. WE WILL HAVE TO SEE.
&&
.MARINE.../ISSUED AT 352 PM/
WINDS ARE STILL GUSTING TO SMALL CRAFT OVER MOST OF THE REGION
WITH GALE GUSTS ALONG THE LAKE MICHIGAN SHORELINE. AS THE WINDS
BEGIN TO SHIFT TO THE NORTHWEST THIS WILL SHIFT TO THE LAKE HURON
SHORE LINE OVERNIGHT. SO WILL ALLOW THE HEADLINES TO STAND WITH
THE EXPIRATION TIMES. WEDNESDAY...THE WINDS WILL BE ON THE
INCREASE AGAIN TO SMALL CRAFT AT THE LEAST, AND PROBABLY GALES FOR
WEDNESDAY NIGHT INTO THURSDAY.
JSL
&&
.AVIATION.../ISSUED AT 1139 PM/...VALID FOR 06Z TAFS
NORTHWEST FLOW LAKE EFFECT WILL SLOWLY BACK INTO THE WEST AND
EVENTUALLY SOUTHWEST WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY
EVENING. EXPECT GENERAL MVFR CIGS AT ALL TAF SITES THROUGH THE
PERIOD...ALTHOUGH LOW END VFR CIGS MAY MAKE AN APPEARANCE AT
TIMES. LAKE EFFECT SNOW SHOWERS WILL CONTINUE FROM TIME TO
TIME...AND AN UPTICK IN ACTIVITY IS EXPECTED WEDNESDAY EVENING AT
ALL SITES EXCEPT FOR APN.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 AM EST WEDNESDAY FOR MIZ019>022-
025>028-031>033.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LHZ345-346.
GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LMZ341-342.
GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LMZ323-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LSZ321-322.
&&Hazardous weather outlook, Jan 17, 7:52 PM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 752 PM EST TUE JAN 17 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 190015- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 752 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL OCCUR ALONG AND WEST OF INTERSTATE-75 TONIGHT. PLEASE SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. GALE FORCE WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHERN LAKE MICHIGAN AND LAKE HURON TONIGHT. SEE GALE WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY ACROSS NORTHERN MICHIGAN. GUSTY WINDS MAY ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONAL GALE FORCE WINDS ARE POSSIBLE ACROSS THE NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN...LAKE HURON...WHITEFISH BAY...AND THE SAINT MARYS RIVER BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ALONG SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO POST SNOWFALL REPORTS AND PICTURES TO OUR FACEBOOK PAGE. AJS
In the hours before
Local storm report, Jan 17, 11:22 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1122 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM BLIZZARD 4 SW BRETHREN 44.26N 86.07W
01/17/2012 MANISTEE MI TRAINED SPOTTER
12 HR TOTAL THRU 11 PM. SNOWDEPTH 6 IN
&&
MRUNYANLocal storm report, Jan 17, 11:25 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1125 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM SNOW 4 SW BRETHREN 44.26N 86.07W
01/17/2012 M4.0 INCH MANISTEE MI TRAINED SPOTTER
12 HR TOTAL THRU 11 PM. SNOWDEPTH 6 IN
&&
MRUNYANThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:41 PM EST | Winter Weather Advisory | APX | Antrim, Crawford, Missaukee, Otsego | 9 hr |
| Jan 18, 4:30 AM EST | Lake Effect Snow Watch | APX | 11 hr | |
| Jan 18, 4:30 AM EST | Lake Effect Snow Advisory | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more | 42 hr |
| Jan 18, 4:34 AM EST | Gale Watch | APX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.